EFFEXOR

Discussion in 'Fibromyalgia Main Forum' started by glenda2, Aug 14, 2006.

  1. glenda2

    glenda2 New Member

    well i am with all of you that posted bad withdrawls from effexor!!!!!!!!!!!!!
    my dr. gave me a sample so for 2 weeks i had 37.5 and for two weeks i had 75 but i only took it for 1 week did not really do much for me so i went back to zoloft.
    had to go with out over the weekend because i missed the dr. call before she left for the day. i had dizziness i could not get rid of no matter what!
    i also have meniers desease so i thought it was from that. but my meds would not touch it.
    i got the zoloft in my system today and feel much better! not great but much better.
    anyway i didn't think i would have withdraws from the short time i was on it.
    it is bad stuff. i will never take it again. so to all of you thinking about it i would think twice.
    it didn't bother me while i was on it but not to get off. especially just after 3 weeks.
    sorry this is so long i'll go now. going to go back to bed.
    have a good day!!!!!!!


    glenda
  2. kellyann

    kellyann New Member

    I hope I never have to get off it then, I have been on 300 mg for over 3 years. I wouldn't think 3 weeks at such a low dose would do anything,oh well, now we know! I hope you feel better!

    Take care!
    Kellyann
  3. PVLady

    PVLady New Member

    I wanted to add, if you are currently on Effexor and ever have to stop it, I read some doctors are now switching you to Prozac for a while, off the Effexor, then tapering off Prozac. In the same article, they said many doctors have stopped prescribing Effexor and Paxil at all due to the problems stopping them.

    It has to do with the "half life" of the drugs. Apparently Effexor has almost no "half life" so it leaves your system very soon. You can use Prozac to get off Effexor with less side effects.

    Glenda, I tried Zoloft once and liked it but it upset my stomach. I am glad it works for you.
  4. glenda2

    glenda2 New Member

    i replyed to this post to say thank you to Kellyann and to PVlady and i said alot of other stuff but i don't see it and too tired to type it all over again.
    maybe it will show up but again thanks. i do feel better.

    glenda
  5. Tired~and~in~Pain

    Tired~and~in~Pain New Member

    Hi Glenda, and all,

    My doctor just took me off of Prozac, and put me on Effexor a week ago! No wonder I feel worse than usuall!

    I am going back to my Prozac!!! The doc changed my meds, because I am so depressed, but my mom just passed away last March (posted about that on another thread), and I live next door to her. Just looking at her house sitting empty, makes me cry!
    We are in the middle of settleing up the estate, and then we will move to a new house.

    Thanks for the info!!!
    Linda
  6. kellyann

    kellyann New Member

    I don't know why Glenda's doc would give her samples either. You really have to be on Effexor for awhile to know if it is going to work for you or not. I tried alot of different meds, none did a thing for me except for Effexor.

    So while it may be hard to get off of, it is still a great drug if you need it. I find it works great for me, and I have no plans of stopping using it. I can't even imagine where I'd be without it. I was very, very depressed, nearly suicidal...felt I needed to be carried off to the looney bin, if you know what I mean.

    Now I am usually able to maintain pretty good. I handle stress much better. A good part of my depression has alway been because of my pain level, the Effexor helps me keep the depression under control. I honestly don't think I could handle this life without it. So, there are good reports about Effexor too, not everyone wants to stop using it.

    Glenda, you just have to weigh the benefits and disadvantages of a medicine before you start. Effexor is really not one that is good to try for a few weeks.
    Take Care!
    Kellyann
  7. kellyann

    kellyann New Member

    Maybe her doc meant for her to start out low and then he'd write her a script?
    Who knows?
    Kellyann
  8. glenda2

    glenda2 New Member

    hey guys yes my dr gave me a 1 month supply 2 weeks at 37.5mg and 2 weeks at 75mg but it gave me gas bad and my stomach was bloated worse than before and i still had the sexual side effect.
    i guess all ad's have that sexual side effect that your husband does not like (lol). since it was a low dose and already showing the negatives i would just rather go back to zoloft.
    i don't ever want to chang again. i have tried.....buspar..lexapro...prozac..wellbutrin and of course zoloft and a few more i can't remembr (brain fog) and i had some kind of side effect fom all of them they all had different side effects though
    and the zoloft had the least amount of side effects and had more pro's. i also have some trouble with OCD to some degree so dear hubby will just have to understand that side effect.
    yesterday was our 5th anniversary. so he doesn't want to give that up right now.
    i hadn't taken effexor for 3 days and i was so sick and ready to rip some heads off lol. i thought i was going to have to go to the er. but i held out.
    i have 2 days worth of zoloft in my system and i feel much much better.still need to get better some but i am on my way.

    hope you all have a great evening

    oh i just remembered another ad i was on and it was cymbalta it was not bad i would have to rank it #2 after #1zoloft

    glenda
    [This Message was Edited on 08/15/2006]
  9. glenda2

    glenda2 New Member

    bump........
  10. kellyann

    kellyann New Member

    Sorry you have had such a hard time with the Effexor. I'm glad to hear you are starting to feel somewhat better though. Nobody reacts the same to medication so you know what works best for yourself.

    I have spent a miserable night just sitting at my computer because I hurt so bad all night. No sense laying down when I know it will do no good.I bumped my shoulder this evening REALLY hard, it is one of my sorest places too. Hurts terrible. I'm getting a big bruise and swelling. Right in the joint. And of course it aches all the way down into my hand. OUCH!

    How are you feeling otherwise, besides the antidepression meds?

    Take Care!
    Kellyann
  11. SusanEU

    SusanEU New Member

    Sorry you had a rough time of it, Glenda, if the zoloft helps you, stay with it!

    I have been on effexor for about 5 months and it has been a godsend for me, but the first 2 weeks were a nightmare!

    But I had an encouraging dr and I had been feeling so horrible (actually wondering what was the point of living) that I had nothing to lose.

    So it isn't for everyone, but it does help some of us.

    All the best to you.

    Sue in Ontario
  12. glenda2

    glenda2 New Member

    Kellyann i know how you feel mine is my leg. hope your shoulder gets beeter fast.when something like that happens to me it makes my whole body hurt. so take it easy. get better soon.


    SusanEU you always hear good and bad about all drugs so you just don't know until you try them for yourself. i have all kinds i take.i am glad effexor works for you.

    Thank you both for your concern it makes me feel good.

    i posted another timeon this post at the begining for Kellyann and PVlady but i guess i deleted it instead of posting it because i can seem to find it.(brain fog)

    but thanks again to all of you lauralee123, tired and in pain Pvlady.

    hope everyone has a great day. i do hurt today but it has been so much worse that i'll take what goo i can get!!!

    glenda